Ohio, 2015

Hail and Damaging Winds in Ohio, June 30, 2015

June 30, 2015 · NWS ILN · 20 events in 8 counties and zones

Severe thunderstorms developed ahead of a surface low pressure system and were enhanced by energy from an upper level shortwave.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$26,000
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Severe thunderstorms developed ahead of a surface low pressure system and were enhanced by energy from an upper level shortwave.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 30, 8:11 AM EST, 4 hours 9 minutes earlier.

Area forecast discussion, Jun 30, 8:11 AM EST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
911 AM EDT TUE JUN 30 2015

.SYNOPSIS...
A SURFACE LOW WILL TRACK TO THE LOWER GREAT LAKES FROM THE WESTERN
GREAT LAKES REGION TODAY. AT THE SAME TIME...THE AXIS OF AN UPPER
LOW WILL SLIDE EAST THROUGH THE GREAT LAKES AND OHIO VALLEY THIS
AFTERNOON AND EVENING. WEAK SURFACE HIGH PRESSURE WILL THEN
SETTLE OVER THE REGION WEDNESDAY INTO THURSDAY...WITH A LOW
CUTTING EAST THROUGH THE SOUTHERN OHIO AND TENNESSEE VALLEYS ON
THURSDAY AND THURSDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MORNING UPDATE GENERALLY ATTEMPTED TO TIME THE SHOWERS IN CENTRAL
OHIO OUT OF THE CWA AND TO NOSE THE AREA OF SHOWERS IN WEST
CENTRAL OHIO INTO THE CWA. UPSTREAM CONVECTIVE COMPLEX HAS LOST
THE DEEP CONVECTION AND SUBSEQUENT ELECTRICAL ACTIVITY BUT HAS
SPARKED SHOWERS OVER A BROADER AREA TO THE WEST OF I-75 AND N OF
I-70. THESE SHOWERS LOOK TO BE TRACKING JUST SOUTH OF EAST AND
MODELS ARE SLOW IN THE INITIATION OF STORMS TODAY BUT INDICATE A
RAPID EXPANSION ACROSS THE REGION AS SUN HELPS DESTABILIZE THE
BOUNDARY LAYER. BLENDED THE EARLIER ONSET OF SHOWERS TO THE
CURRENT FORECAST WHICH IS STILL ON TRACK. PREV DISC BELOW...

THE FORECAST FOCUS GOING INTO THE AFTERNOON WILL BE ON THE
POTENTIAL FOR THUNDERSTORM DEVELOPMENT. POPS WERE LARGELY BASED ON
SPC-WRF AND NCAR ENSEMBLE SIMULATED REFLECTIVITY
PROJECTIONS...SPREADING LIKELY POPS ACROSS THE CWA FROM NORTHWEST
TO SOUTHEAST BETWEEN 18Z AND 00Z. THIS REGION WILL BE AHEAD OF THE
UPPER TROUGH AXIS...IN A FAVORABLE AREA OF LIFT. ALTHOUGH THE
SURFACE PRESSURE PATTERN IS KIND OF A MESS...THERE DOES SEEM TO BE
A WEAK BOUNDARY MOVING SOUTHEAST INTO THE ILN FORECAST AREA...WITH
CONVERGENT FLOW ALSO HELPING TO PROVIDE FORCING FOR STORM
DEVELOPMENT. WITH COOLER AIR MOVING IN ALOFT...THANKS TO THE UPPER
TROUGH...MID-LEVEL LAPSE RATES WILL BE STEEPING SLIGHTLY. EVEN
THOUGH NEAR-SURFACE CONDITIONS WILL NOT BE ESPECIALLY MOIST OR
WARM...INSTABILITY SHOULD BE ABLE TO BUILD FAIRLY WELL...UP TO
AROUND 1500 J/KG OF SBCAPE. LOOKING UPSTREAM EARLY THIS
MORNING...SOME THUNDERSTORM CELLS MOVING INTO INDIANA ARE AN
INDICATION OF ELEVATED INSTABILITY...WHICH FURTHER SUGGESTS THAT
DIURNAL HEATING WILL BE ABLE TO GENERATE SOME ENERGY OUT OF THIS
AIRMASS. WIND SHEAR IS FORECAST TO BE MARGINAL...PRIMARILY
UNIDIRECTIONAL FROM THE WEST...AND PERHAPS AROUND 15-25 KNOTS
THROUGH A 6KM LAYER. THUS...THE INGREDIENTS ARE EXPECTED TO BE IN
PLACE FOR A LOW-END SEVERE EVENT ACROSS THE FORECAST AREA. TIMING
SHOULD BE MAINLY DIURNAL...WITH A THREAT FOR WIND AND HAIL.
HOWEVER...THE EXPECTED INSTABILITY AND SHEAR ARE SIMPLY NOT
EXPECTED TO BE APPRECIABLE ENOUGH FOR A SIGNIFICANT OR WIDESPREAD
EVENT. SINCE THE OVERALL FOCUS IS NOT PARTICULARLY
WELL-DEFINED...AND ENVIRONMENTAL CONDITIONS WILL BE SIMILAR ACROSS
THE REGION...CHANCES FOR STRONG STORMS DO NOT APPEAR SIGNIFICANTLY
DIFFERENT FROM ONE SECTION OF THE CWA TO ANOTHER. HOWEVER...IF
RECENT HRRR RUNS ARE CORRECT (AND STORMS MOVE THROUGH A LITTLE
FASTER THAN CURRENTLY FORECAST)...THE CHANCES FOR STRONGER STORMS
MAY SHIFT SLIGHTLY SOUTH AND EAST.

CLOUDS SHOULD BREAK ENOUGH TO ALLOW SOME INSOLATION FOR MOST
LOCATIONS IN THE CWA TODAY...THOUGH CENTRAL OHIO MAY STAY IN THE
CLOUDS A LITTLE LONGER THAN ELSEWHERE. THUS...A NNE-TO-SSW
TEMPERATURE GRADIENT WAS EMPLOYED IN THE GRIDS...WITH MID TO UPPER
70S IN THE NORTHERN/NORTHEASTERN CWA...AND LOWER 80S IN THE FAR
SOUTH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
WITH THE AXIS OF THE UPPER LEVEL TROUGH CROSSING THE MIDDLE OHIO
VALLEY ON FRIDAY EVENING...FAVORABLE CONDITIONS FOR ASCENT WILL
QUICKLY COME TO AN END...AND PRECIPITATION SHOULD DIMINISH FROM
NORTHWEST TO SOUTHEAST ACROSS THE FORECAST AREA. UPPER FLOW WILL
REMAIN GENERALLY NORTHWESTERLY OVER THE REGION THROUGH THE REST OF
THE WEEK...AND THOUGH THERE IS GENERAL AGREEMENT IN THE
ARRANGEMENT OF THE SURFACE PATTERN THROUGH FRIDAY...THE EXACT
LATITUDINAL ALIGNMENT WILL HAVE A BIG ROLE IN THUNDERSTORM
CHANCES (ESPECIALLY ON THURSDAY).

DRY CONDITIONS ARE EXPECTED TONIGHT AND THROUGH THE DAY ON
WEDNESDAY...AS SURFACE HIGH PRESSURE BEGINS TO BUILD IN OVER THE
GREAT LAKES REGION. 925MB/850MB TEMPERATURES WILL COOL BY ONE OR
TWO DEGREES CELSIUS FROM TUESDAY TO WEDNESDAY...BUT WITH CLOUD
COVER EXPECTED TO BE FAIRLY LIMITED...TEMPERATURES SHOULD STILL
RISE TO SIMILAR VALUES AS ON TUESDAY. WITH FORECAST HIGHS IN THE
MIDDLE 70S TO AROUND 80...CONDITIONS WILL REMAIN ABOUT FIVE
DEGREES BELOW CLIMATOLOGICAL NORMALS.

AS THE GREAT LAKES SURFACE HIGH GROWS IN SIZE HEADED INTO
THURSDAY...ITS EVENTUAL MOVEMENT WILL DETERMINE HOW FAR SOUTH A
FRONTAL BOUNDARY AND CONVERGENT ZONE WILL SET UP FROM WEDNESDAY
NIGHT THROUGH FRIDAY. THIS WILL BE AN IMPORTANT QUESTION...AS
MODELS HAVE CONSISTENTLY SHOWN THAT CONVECTION WILL BE LIKELY
ALONG THIS BOUNDARY...PERHAPS WITH ONE OR MORE CONVECTIVE SYSTEMS
MOVING IN THE QUICK WESTERLY FLOW ALOFT. IN GENERAL...THE LAST 12
HOURS OF MODEL RUNS HAVE FAVORED A SLIGHT SHIFT TO A SOUTHWARD
SOLUTION...SETTLING STORMS ACROSS THE SOUTHERN HALF OF THE OHIO
VALLEY. SOME CHANGES WERE NECESSARY TO THE POP GRIDS THROUGH THIS
TIME FRAME...SIGNIFICANTLY LIMITING CONVECTIVE CHANCES IN THE
NORTHERN HALF OF THE CWA...WHILE STILL ALLOWING A CHANCE FOR
CONVECTION (ESPECIALLY IN THE SOUTHERN HALF) ON THURSDAY.

WITH THIS BOUNDARY SETTING UP SOUTH OF THE CWA...TEMPERATURES
SHOULD REMAIN SLIGHTLY BELOW NORMAL THROUGH THE FORECAST PERIOD.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
MID/UPPER LEVEL TROUGH WILL PERSIST ACROSS THE EASTERN UNITED
STATES INTO EARLY NEXT WEEK AS THE WEST COAST RIDGE AXIS SHIFTS
VERY SLOWLY EASTWARD. THERE ARE SOME MODEL DISCREPANCIES WITH THE
NORTHWARD EXTENT OF THE SHORT WAVE ENERGY MOVING THROUGH THE
TROUGH ON THURSDAY. AS A RESULT...HAVE STUCK CLOSE TO THE MODEL
BLEND/CURRENT FORECAST WITH THIS...RANGING POPS FROM LOW CHANCE
NORTH TO LIKELY IN THE FAR SOUTH. ON THE BACK SIDE OF THIS SHORT
WAVE...WE SHOULD GET INTO A PCPN MINIMUM FOR THURSDAY NIGHT INTO
FRIDAY MORNING.

HEADING INTO THE WEEKEND AND EARLY NEXT WEEK...IT BECOMES MORE
DIFFICULT TO TIME/PLACE SHORT WAVE ENERGY IN THE TROUGHY PATTERN.
WILL THEREFORE MAINTAIN SOME LOWER CHANCE POPS THROUGH THE REMAINDER
OF THE LONG TERM PERIOD. WITH THE TROUGH IN PLACE ACROSS THE
REGION...TEMPERATURES WILL REMAIN AT OR SLIGHTLY BELOW SEASONABLE
NORMALS. EXPECT AFTERNOON HIGHS IN THE UPPER 70S TO LOWER 80S.

&&

.AVIATION /11Z TUESDAY THROUGH SATURDAY/...
THE COMBINATION OF RECENT RAINFALL...LIGHT WINDS...AND SATURATED
LOW LEVELS HAVE RESULTED IN VARYING AMOUNTS OF CEILING AND VISIBILITY
REDUCTIONS ACROSS THE TAF FORECAST AREA THIS MORNING. IT APPEARS
THE WORST CONDITIONS WILL CONTINUE FOR KILN...KDAY...KCMH...AND
KLCK THROUGH AT LEAST 14Z...WITH PREVAILING CEILINGS AND
VISIBILITIES IMPROVING TO VFR BY 16Z.

FOR LATER TODAY...REGION WILL REMAIN UNDER A NORTHWEST FLOW
PATTERN ALOFT. ANOTHER IN A SERIES OF EMBEDDED DISTURBANCES IS
EXPECTED TO WORK ITS WAY EAST ACROSS THE REGION BY THE AFTERNOON
HOURS. THIS FEATURE WILL TEAM UP WITH A LOW LEVEL CONVERGENT
BOUNDARY...ALONG WITH A QUICKLY DESTABILIZING AIRMASS...TO
PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS.
ATTM...BELIEVE ALL TERMINALS WARRANT A TEMPO THUNDERSTORM GROUP
WITH MVFR CONDITIONS DURING THE 18Z AND 22Z TIME FRAME...OR PEAK
HEATING. AS TYPICAL...LOCAL VISIBILITIES CAN DROP BELOW INTO THE
IFR OR LOWER CATEGORY WHERE THE MORE ROBUST CELLS OCCUR. WINDS BY
AFTERNOON WILL BE GENERALLY FROM A 240 TO 250 DIRECTION WITH
SYNOPTIC SCALE GUSTS IN THE LOWER 20 KNOTS.

BY THIS EVENING...DISTURBANCE PIVOTS AWAY AS WELL AS THE
CONVERGENT BOUNDARY. WITH THE LOSS OF DAYTIME HEATING...CONVECTION
SHOULD WANE FAIRLY QUICKLY DURING THE EVENING. A WEAK COLD FRONT
WILL APPROACH THE REGION FROM THE NORTHWEST OVERNIGHT. WITH THE
LACK OF FORCING...NOT MUCH IS EXPECTED WITH THIS BOUNDARY ATTM.
SKIES SHOULD BECOME PARTLY CLOUDY WITH PERHAPS SOME MVFR
VISIBILITIES DEVELOPING.

OUTLOOK...THUNDERSTORMS POSSIBLE WEDNESDAY NIGHT INTO THURSDAY AND
AGAIN FRIDAY NIGHT INTO SATURDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...HATZOS
LONG TERM...JGL
AVIATION...HICKMAN
Hazardous weather outlook, Jun 30, 7:01 AM EST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
801 AM EDT TUE JUN 30 2015

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-011215-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
801 AM EDT TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON.
A FEW STORMS MAY BECOME STRONG TO SEVERE...WITH A CHANCE FOR
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 30, 11:48 AM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1248 PM EDT TUE JUN 30 2015

OHZ071-072-080-301715-
CLINTON OH-WARREN OH-HIGHLAND OH-
1248 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HIGHLAND...EASTERN
WARREN AND CENTRAL CLINTON COUNTIES THROUGH 115 PM EDT...

AT 1248 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR STATE
ROUTE 350 AT US ROUTE 22...MOVING EAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WILMINGTON...SABINA AND
NEW VIENNA.

ALSO...CLARKSVILLE...OAKLAND...OGDEN...COWAN LAKE STATE PARK...
CUBA...BURTONVILLE...MARTINSVILLE...LEES CREEK...NEW ANTIOCH AND
MORRISVILLE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 3950 8362 3928 8365 3933 8404 3948 8403
Special weather statement, Jun 30, 11:50 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1250 PM EDT TUE JUN 30 2015

INZ073-074-301715-
DEARBORN IN-RIPLEY IN-
1250 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN RIPLEY AND NORTHWESTERN
DEARBORN COUNTIES THROUGH 115 PM EDT...

AT 1248 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BALLSTOWN...MOVING EAST AT 20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BATESVILLE AND MILAN.

ALSO...BALLSTOWN...PENNTOWN...WEISBURG...MOUNT SINAI...MANCHESTER...
NEW ALSACE...LAWRENCEVILLE...DOVER...SUNMAN AND ST. LEON ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 3921 8542 3927 8531 3927 8529 3930 8523
      3930 8491 3908 8496 3908 8543
Special weather statement, Jun 30, 11:57 AM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1257 PM EDT TUE JUN 30 2015

OHZ063-064-073-301730-
FAYETTE OH-PICKAWAY OH-ROSS OH-
1257 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ROSS...SOUTHWESTERN
PICKAWAY AND SOUTHEASTERN FAYETTE COUNTIES THROUGH 130 PM EDT...

AT 1254 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
STAUNTON...MOVING EAST AT 15 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW HOLLAND.

ALSO...ROCK MILLS...GOOD HOPE...PLANO...AUSTIN AND FRANKFORT ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3935 8315 3935 8338 3938 8338 3938 8350
      3949 8352 3957 8317
Special weather statement, Jun 30, 12:12 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
112 PM EDT TUE JUN 30 2015

OHZ063-072-080-301745-
CLINTON OH-FAYETTE OH-HIGHLAND OH-
112 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HIGHLAND...SOUTHERN
FAYETTE AND CENTRAL CLINTON COUNTIES THROUGH 145 PM EDT...

AT 112 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BURTONVILLE...MOVING EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SABINA...LEESBURG AND
GREENFIELD.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 3933 8339 3932 8339 3935 8385 3949 8385
      3954 8339 3935 8337
Special weather statement, Jun 30, 12:15 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
115 PM EDT TUE JUN 30 2015

INZ073>075-301745-
OHIO IN-DEARBORN IN-RIPLEY IN-
115 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT RIPLEY...SOUTHWESTERN DEARBORN
AND OHIO COUNTIES THROUGH 145 PM EDT...

AT 112 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR OTTER
VILLAGE...MOVING EAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OSGOOD...VERSAILLES...
MILAN AND DILLSBORO.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 3920 8545 3921 8542 3922 8539 3914 8495
      3893 8504 3892 8545

The radar

The Cincinnati radar (KILN), 45 km away, was scanning. The volume nearest the first event began at 17:22 UTC.

Open the radar archive at this moment

Event by event

13 thunderstorm wind, 5 hail, 2 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Clermont

When
June 30, 12:20 PM EST to 12:25 PM EST
Where
Clermont County, 0.87 mi SW of Branch Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
39.240, -84.290

A very large branch was knocked down across a backyard deck.

Hail, Hamilton

When
June 30, 12:42 PM EST to 12:45 PM EST
Where
Hamilton County, 0.69 mi N of Mack
Measured
0.75 in hail
Reported by
Public
Coordinates
39.160, -84.630

Hail, Franklin

When
June 30, 12:48 PM EST to 12:51 PM EST
Where
Franklin County, 1.7 mi WSW of Columbus
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
40.018, -83.028

Hail, Clermont

When
June 30, 12:52 PM EST to 12:55 PM EST
Where
Clermont County, Milford
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.170, -84.280

Heavy Rain, Hamilton

When
June 30, 1:09 PM EST
Where
Hamilton County, 1.96 mi WSW of Milford to 1.78 mi WSW of Milford
Reported by
Amateur Radio
Coordinates
39.163, -84.315

Traffic was blocked on U.S. Route 50 due to high water.

Thunderstorm Wind, Hamilton

When
June 30, 1:17 PM EST to 1:22 PM EST
Where
Hamilton County, 0.54 mi E of Mt Washington
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
Public
Coordinates
39.080, -84.370

Small tree snapped in half near the base.

Thunderstorm Wind, Hamilton

When
June 30, 1:20 PM EST to 1:25 PM EST
Where
Hamilton County, 0.69 mi N of Forestville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
39.080, -84.350

Several trees were knocked down in Anderson Township.

Thunderstorm Wind, Highland

When
June 30, 1:21 PM EST to 1:26 PM EST
Where
Highland County, 1.75 mi SW of Boston
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
39.200, -83.540

A few trees were knocked down.

Thunderstorm Wind, Clermont

When
June 30, 1:25 PM EST to 1:30 PM EST
Where
Clermont County, 1.48 mi NNE of Mt Carmel
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
Public
Coordinates
39.120, -84.290

Several tree limbs knocked down, approximately 1.25 inches in diameter.

Thunderstorm Wind, Clermont

When
June 30, 1:30 PM EST to 1:35 PM EST
Where
Clermont County, 1.07 mi W of Perintown
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Broadcast Media
Coordinates
39.130, -84.250

Large tree limbs were knocked down.

Thunderstorm Wind, Licking

When
June 30, 1:40 PM EST to 1:45 PM EST
Where
Licking County, 1.26 mi WSW of Newark
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
40.060, -82.420

One tree knocked down on Hull Road.

Thunderstorm Wind, Licking

When
June 30, 1:51 PM EST to 1:56 PM EST
Where
Licking County, 1.26 mi WNW of Hanover
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
County Official
Coordinates
40.090, -82.270

A few trees knocked down.

Thunderstorm Wind, Brown

When
June 30, 1:56 PM EST to 2:01 PM EST
Where
Brown County, 1.38 mi N of Locust Ridge
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
39.000, -84.020

Power lines knocked down on Meeker Road.

Thunderstorm Wind, Clermont

When
June 30, 1:56 PM EST to 2:01 PM EST
Where
Clermont County, 1.75 mi ENE of Williamsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
39.060, -84.020

A few trees knocked down.

Heavy Rain, Hamilton

When
June 30, 2:00 PM EST to 3:00 PM EST
Where
Hamilton County, 0.29 mi NW of Delhi Hills to 0.23 mi NW of Delhi Hills
Reported by
Amateur Radio
Coordinates
39.123, -84.584

High water was reported on Sunset Avenue and Guelery Road in Cincinnati.

Hail, Ross

When
June 30, 2:01 PM EST to 2:04 PM EST
Where
Ross County, 2.82 mi S of Massieville
Measured
0.88 in hail
Reported by
Public
Coordinates
39.230, -82.970

Thunderstorm Wind, Clermont

When
June 30, 2:21 PM EST to 2:26 PM EST
Where
Clermont County, 0.88 mi NE of Neville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
38.810, -84.210

Several Trees knocked down in Neville.

Thunderstorm Wind, Brown

When
June 30, 2:43 PM EST to 2:45 PM EST
Where
Brown County, 2.26 mi ENE of Higginsport
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
38.790, -83.930

Tree knocked down across Free Soil Road just north of U.S. 52. Also, scattered power lines were downed across the area.

Thunderstorm Wind, Scioto

When
June 30, 2:59 PM EST to 3:04 PM EST
Where
Scioto County, 1.28 mi WNW of Pools Corners
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
38.890, -82.870

A large tree was downed onto the road and into power lines on Piketon Road, north of Minford.

Hail, Hamilton

When
June 30, 5:46 PM EST to 5:49 PM EST
Where
Hamilton County, 1.28 mi WSW of Mack
Measured
0.75 in hail
Reported by
Public
Coordinates
39.140, -84.650

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2015Every state in 2015This day in weather historyWarnings in Ohio, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 585795, 585791, 585822, 585792, 585823, 585796, 585797, 585798, 585799, 585800, 585801, 585802, 585803, 585804, 585824, 585793, 585806, 585807, 585808, 585794.